MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 3MM X 5.4CM

MEDOS INTERNATIONAL SARL MICRUSFRAME10 3MM X 5.4CM
Catalog Number MFR100305
Medical Device Problem Codes Entrapment of Device (1212); Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode: procode is krd/hcg.Lot number, expiration number: the device lot number is not available / not reported.The expiration date of the device is not known.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Manufacture date: the device manufacture date is not known as the device lot number is not available / not reported.(b)(4).[conclusion]: the healthcare professional reported that during the stent-assisted coil embolization procedure targeting the aneurysm on the terminal internal carotid artery (ica), a loop of the 3mm x 5.4cm micrusframe 10 coil (mfr100305 / unk lot) implanted in the target lesion was pushed out into the parent vessel by the reported stiffness of the 2mm x 2cm deltaplush 10 coil (dpl10020220 / s10016).As a result, a neuroform atlas® stent system (stryker) was subsequently placed over the protruding coil loop to secure the coil to the parent vessel wall.A 2 mm x 2 cm barricade¿ helical coil (blockade medical) was used to replace the deltaplush coil after the stent placement without incident; the coil was placed through the struts of the atlas stent.The coil loop did not cause any restriction or reduction in blood flow; there was no thrombosis reported as a result of the event.There is no additional intervention planned to address the remaining coil loop in the parent vessel; the coil loop was secured to the parent vessel wall by the stent.There was no report of any patient injury or complication as a result of the reported event.The micrusframe coil remains implanted in the patient and is thus, not available for return.Based on complaint information, the device remains implanted and is thus not available for evaluation.The device lot number was not available.The device history record (dhr) review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil positioning difficulty, entanglement, and protrusion into parent vessel are known potential procedural complications associated with coil embolization of cerebral aneurysms.Based on the minimal information available for review, it appears that the user may have had difficulty positioning the coil in the aneurysm and the coil then became entangled with a previously implanted coil, resulting in the reported coil herniation into the parent vessel.Assignment of root cause for the event remains speculative and inconclusive at this time; however, it is possible that clinical and procedural factors, including aneurysm/vessel characteristics, device interaction, and device manipulation, may have contributed.Since the reportable product failures coil entanglement and protrusion into parent vessel assigned to the micrusframe coil required surgical intervention (i.E.Placement of a stent to secure the coil to the vessel wall) to preclude permanent impairment/injury, the event meets mdr reporting criteria as a ¿serious injury¿.The deltaplush entanglement event meets mdr reporting criteria as a ¿malfunction¿ since the coil displaced a previously placed coil; however, there was no evidence of a serious injury associated with this coil.The micrusframe 10 coil remains implanted; the protruded loop has been secured by the use of the stent.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are 3008114965-2019-01026.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the stent-assisted coil embolization procedure targeting the aneurysm on the terminal internal carotid artery (ica), a loop of the 3mm x 5.4cm micrusframe 10 coil (mfr100305 / unk lot) implanted in the target lesion was pushed out into the parent vessel by the reported stiffness of the 2mm x 2cm deltaplush 10 coil (dpl10020220/s10016).As a result, a neuroform atlas® stent system (stryker) was subsequently placed over the protruding coil loop to secure the coil to the parent vessel wall.A 2 mm x 2 cm barricade¿ helical coil (blockade medical) was used to replace the deltaplush coil after the stent placement without incident; the coil was placed through the struts of the atlas stent.The coil loop did not cause any restriction or reduction in blood flow; there was no thrombosis reported as a result of the event.There is no additional intervention planned to address the remaining coil loop in the parent vessel; the coil loop was secured to the parent vessel wall by the stent.There was no report of any patient injury or complication as a result of the reported event.The micrusframe coil remains implanted in the patient and is thus, not available for return.

Brand Name
MICRUSFRAME10 3MM X 5.4CM
Common Device Name
MICRUSFRAME
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8670595
Report Number3008114965-2019-01027
Device Sequence Number291339
Product Code KRD
UDI-Device Identifier10886704077800
UDI-Public10886704077800
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMFR100305
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2019
Initial Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 MM X 2 CM BARRICADE¿ HELICAL COIL (BLOCKADE); NEUROFORM ATLAS® STENT SYSTEM (STRYKER); SL-10® MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;